Methotrexate side effects

Hi all

Just my luck. Things were starting to improve and my joints were improving. I still can't get a grip.

However, the last 2 weeks I have had tummy gripes. This week though I started to pass blood. On top of the constant headaches and feeling yuk most of the time I think I will stop taking methotrexate. I will of course confirm this with the doctor and discuss my options going forward.

I would be interested if anyone else has had a similar experience. Thanks.

Stay safe

Comments

  • stickywicket
    stickywicket Member Posts: 27,704

    I don't recall anyone on here ever mentioning peeing blood as a side effect of methotrexate and I don't think it's listed as such. You might have an infection of some kind and I think you really should contact a health professional for advice. How are your regular blood tests? Are you taking any over-the-counter meds or supplements which could interact with your prescribed ones?

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • I'm experiencing a similar dilemma. The methotrexate is working well, but the side effects are starting to get me down. I'm sure you're aware passing blood is a red flag symptom, but once they have hopefully ruled out a serious cause, there are other options I'm sure. Sorry not very helpful but just wanted to say I sympathise and hope they can adjust your dose or folic acid or whatever is needed to make it tolerable for you. Best wishes.

  • Sandgrownen
    Sandgrownen Member Posts: 17

    Hi stickywicket

    Thanks for your comment.

    I was pooing blood not peeing. And your right it's not on the list of side effects.

    I will have to see what the doc has to say.

    I had a similar experience last year with Sulfazalamine. Endoscope tests didn't find anything. Once I stopped taking it the symptoms stopped. Thanks.

  • stickywicket
    stickywicket Member Posts: 27,704

    I've just looked it up on the reliable https://www.drugs.com/sfx/methotrexate-side-effects.html

    It says you should contact your doctor immediately.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Sandgrownen
    Sandgrownen Member Posts: 17

    Hi Stickywicket

    Thanks for your reply/info.

    I have spoken to my Rheumatology support team. They said to stop taking methotrexate. There is an alternative which I will find out about next week. This is good news because I need to keep making progress. I will see what they recommend.

    I will check out the drugs.com website for my information. Thanks.